Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 4, 2006, 3:33 AM MDT for 6 counties in Montana. It took effect at Aug 4, 2006, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 3:33 AM MDT (09:33 UTC)
- In effect from
- Aug 4, 2006, 12:00 PM MDT
- Expired
- Aug 5, 2006, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 97 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4542 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 040933 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 333 AM MDT FRI AUG 4 2006 MTZ112-114-041700- /O.UPG.KTFX.FW.A.0005.060804T1800Z-060805T0600Z/ /O.NEW.KTFX.FW.W.0003.060804T1800Z-060805T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 333 AM MDT FRI AUG 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS OF NORTH CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 112 AND 114 GUSTY WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS ACROSS LOWER ELEVATIONS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WITH TEMPERATURES IN THE 80S TO NEAR 90...CREATING CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A COLD FRONT WILL DROP SOUTH FROM ALBERTA...SHIFTING WINDS TO THE NORTH LATE THIS EVENING. COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES WILL FOLLOW THE FRONTAL PASSAGE...HOWEVER A PERIOD OF GUSTY NORTH WINDS WILL CONTINUE THROUGH AT LEAST MIDNIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MPJ/THOMSON
2 follow-up statements
000 WWUS85 KTFX 041616 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1016 AM MDT FRI AUG 4 2006 MTZ112-114-050600- /O.CON.KTFX.FW.W.0003.060804T1800Z-060805T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 1016 AM MDT FRI AUG 4 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES ALONG ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS OF NORTHCENTRAL MOTNANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 112 AND 114 GUSTY WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. RELATIVE HUMIDITIES WILL DROP INTO THE TEENS ACROSS LOWER ELEVATIONS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WITH TEMPERATURES IN THE 80S TO NEAR 90... CREATING CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A COLD FRONT WILL DROP SOUTH FROM ALBERTA...SHIFTING WINDS TO THE NORTH LATE THIS EVENING. COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES WILL FOLLOW THE FRONTAL PASSAGE...HOWEVER A PERIOD OF GUSTY NORTH WINDS WILL CONTINUE THROUGH AT LEAST MIDNIGHT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ HOENISCH
000 WWUS85 KTFX 050545 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1145 PM MDT FRI AUG 4 2006 MTZ112-114-050645- /O.EXP.KTFX.FW.W.0003.000000T0000Z-060805T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 1145 PM MDT FRI AUG 4 2006 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. A CANADIAN COLD FRONT PUSHED THROUGH THE WARNING AREA EARLIER THIS EVENING AND CAUSED A STRONG WIND SHIFT TO THE NORTH. WINDS THAT EARLIER GUSTED UP TO 40 MPH HAVE DECREASED BELOW 20 MPH. IN ADDITION...COOL CANADIAN AIR IS ALLOWING RELATIVE HUMIDITIES TO RECOVER ABOVE 50 PERCENT. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ MPJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 4, 3:30 AM MDT, 3 minutes earlier.
Area forecast discussion, Aug 4, 3:30 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 330 AM MDT FRI AUG 4 2006 .DISCUSSION... TODAY THROUGH SUNDAY...AN UPPER LEVEL TROUGH WILL ROTATE THROUGH WESTERN CANADA TODAY AND TONIGHT WITH A TAG-ALONG SURFACE COLD FRONT MOVING THROUGH NORTH CENTRAL MONTANA. THE TROUGH WILL CAUSE AN INCREASE IN WINDS OVER THE NORTHERN HALF OF THE CWA...AND INSTABILITY AHEAD OF THE COLD FRONT WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE SOUTHWEST. THE WEATHER WILL QUIET ON SATURDAY AS RIDGING BUILDS OVER THE WESTERN STATES...AND TEMPERATURES WILL DROP 5 TO 10 DEGREES IN THE COOLER AIR BEHIND THE FRONT. SURFACE HIGH PRESSURE MOVING INTO THE AREA WILL ALLOW WIND SPEEDS TO DROP AS WELL. TEMPERATURES WILL WARM UP AGAIN ON SUNDAY AS THE RIDGE MOVES OVERHEAD...AND A WEAK DISTURBANCE WITHIN THE RIDGE WILL PRODUCE ISOLATED STORMS OVER THE SOUTHWEST. THOMSON SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MODELS CONTINUE TO KEEP SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES MOVING OVER MONTANA FOR EARLY NEXT WEEK. GOING FORECAST HAS A GOOD HANDLE ON THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER SOUTHWEST MONTANA AND PORTIONS OF CENTRAL MONTANA DURING THIS TIME FRAME. HAVE MADE MINOR TWEAKS TO TEMPERATURE GRIDS AS MODELS ARE BEGINNING TO BACK OFF ON STRENGTH OF THE UPPER RIDGE OVER THE NORTHERN ROCKIES AND GUIDANCE HAS COOLED A FEW DEGREES. MPJ THURSDAY THROUGH FRIDAY...MODELS NOT IN REAL GOOD AGREEMENT DURING THIS PERIOD. I LEANED TOWARD PERSISTENCE WITH A FLAT UPPER LEVEL RIDGE REMAINING OVER OUR AREA. LIMITED MOISTURE IN A SOMEWHAT UNSTABLE WEST SOUTHWESTERLY FLOW WOULD RESULT IN CLEAR TO PARTLY CLOUDY SKIES WITH ISOLATED...AFTERNOON AND EVENING THUNDERSTORMS ALONG THE NORTHERN CONTINENTAL DIVIDE. A DRY COOL FRONT DROPS SOUTHEAST ACROSS THE FORECAST AREA THURSDAY NIGHT INTO SATURDAY MORNING. TEMPERATURES WILL COOL SLIGHTLY...BUT WILL REMAIN A FEW DEGREES ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 0445Z. VFR CONDITIONS WILL PREVAIL. ISOLATED RAIN SHOWERS OVER SOUTHERN PORTIONS OF SOUTHWESTERN MONTANA SHOULD DIE DOWN AROUND MIDNIGHT. UPPER TROF TO PASS TO THE NORTH OF AREA FRIDAY AFTERNOON FOR GUSTY SOUTHWEST WINDS OVER THE NORTH AND CENTRAL PORTIONS OF AREA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE ROCKY MOUNTAIN FRONT AND SOUTHWESTERN MONTANA FORECAST FOR FRIDAY AFTERNOON AND EVENING. MVFR CONDITIONS AROUND THUNDERSTORMS. CAMP && .FIRE WEATHER... INCREASING WINDS TODAY OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS COUPLED WITH LOW RELATIVE HUMIDITIES WILL PRODUCE CRITICAL FIRE CONDITIONS. AS SUCH...THE FIRE WEATHER WATCH FOR ZONES 112 AND 114 HAS BEEN UPGRADED TO A RED FLAG WARNING FROM NOON TO MIDNIGHT. VARIOUS FIRE WEATHER WATCHES AND RED FLAG WARNINGS ARE ALSO IN PLACE OVER THE SOUTHERN PORTION OF THE STATE DUE TO LOW RELATIVE HUMIDITIES AND THUNDERSTORMS. WINDS WILL DECREASE AFTER MIDNIGHT AND WILL REMAIN FAIRLY LIGHT OVER THE WEEKEND...THOUGH RELATIVE HUMIDITIES WILL STILL BE LOW. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 89 49 80 50 / 0 0 0 0 CTB 80 46 77 45 / 0 10 10 0 HLN 92 50 85 50 / 10 10 10 10 BZN 88 44 83 45 / 20 20 0 0 WEY 77 33 77 33 / 30 30 10 10 DLN 84 45 84 48 / 20 20 0 10 HVR 92 51 82 48 / 0 0 0 0 LWT 86 51 79 48 / 10 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM LATE THIS AFTERNOON THROUGH THIS EVENING FOR MTZ110 AND MTZ111. RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR MTZ112-MTZ114. RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR MTZ123. && SHORT TERM...THOMSON LONG TERM...MPJ/EK AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 3, 6:46 PM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 646 PM MDT THU AUG 3 2006 MTZ009>014-044>049-041100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 646 PM MDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WESTERLY WINDS WILL INCREASE ACROSS NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING. A CANADIAN COLD FRONT WILL ALSO MOVE SOUTH THROUGH THE AREA...SHIFTING WINDS MORE NORTHERLY DURING THE LATE AFTERNOON AND EVENING. AS RELATIVE HUMIDITIES CONTINUE TO BE LOW...THE FIRE DANGER WILL INCREASE. WINDS WILL BE ESPECIALLY BREEZY AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND IMMEDIATE ADJACENT PLAINS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THAT AREA FOR FRIDAY AFTERNOON THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-050>055-041100- BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 646 PM MDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WESTERLY WINDS WILL INCREASE ACROSS SOUTHWEST AND CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING. A CANADIAN COLD FRONT WILL ALSO MOVE SOUTH THROUGH THE AREA...SHIFTING WINDS MORE NORTHERLY DURING THE EVENING. THESE GUSTY WINDS WILL COMBINE WITH CONTINUED LOW RELATIVE HUMIDITIES AND A CHANCE OF THUNDERSTORMS FOR AN INCREASED FIRE DANGER. THIS SITUATION WILL CONTINUED TO BE MONITORED FOR POSSIBLE STATEMENTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.